Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 21, 2019, 11:04 PM CDT for Lancaster County, Seward County, Nebraska. It was in force for 26 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2019, 11:04 PM CDT (04:04 UTC)
- Expired
- Apr 21, 2019, 11:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lancaster County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 11:05 PM CDT | HAIL 1 | 4 S Lincoln, NE | REPORTED AT OLD CHENEY RD AND 14TH. |
| Apr 21, 11:05 PM CDT | HAIL 1 | 5 E Denton, NE | REPORTED AT WEST DENTON ROAD LINCOLN, NE. |
| Apr 21, 11:09 PM CDT | HAIL 0.25 | Lincoln, NE | LOTS OF PEA SIZED HAIL FOR 11 MINUTES... REPORTED NEAR TRAGO PARK. |
| Apr 21, 11:10 PM CDT | TSTM WND DMG | 2 Sse Lincoln, NE | 1 INCH TREE LIMBS BLOWN DOWN. SHINGLES BLOWN OFF A ROOF. |
| Apr 21, 11:12 PM CDT | HAIL 0.88 | 5 S Lincoln, NE | |
| Apr 21, 11:18 PM CDT | HAIL 1 | 1 Nw Lincoln, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
136
WUUS53 KOAX 220404
SVROAX
NEC109-159-220445-
/O.NEW.KOAX.SV.W.0013.190422T0404Z-190422T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1104 PM CDT Sun Apr 21 2019
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Central Lancaster County in southeastern Nebraska...
Southeastern Seward County in southeastern Nebraska...
* Until 1145 PM CDT.
* At 1104 PM CDT, a severe thunderstorm was located over southwestern
Lincoln, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lincoln, Waverly, Hickman, Roca, Denton, Raymond, Davey, Pawnee
State Recreation Area, Wagon Train State Recreation Area and
Conestoga State Recreation Area.
This includes Interstate 80 in Nebraska between mile markers 390 and
412.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4068 9691 4070 9691 4070 9698 4105 9675
4105 9669 4098 9646 4095 9646 4060 9659
TIME...MOT...LOC 0404Z 205DEG 39KT 4078 9671
HAIL...1.00IN
WIND...60MPH
$$
KERN2 follow-up statements
144
WWUS53 KOAX 220420
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1120 PM CDT Sun Apr 21 2019
NEC159-220429-
/O.CAN.KOAX.SV.W.0013.000000T0000Z-190422T0445Z/
Seward NE-
1120 PM CDT Sun Apr 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEWARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4075 9687 4105 9675 4105 9669 4098 9646
4095 9646 4069 9657
TIME...MOT...LOC 0419Z 203DEG 35KT 4089 9666
$$
NEC109-220445-
/O.CON.KOAX.SV.W.0013.000000T0000Z-190422T0445Z/
Lancaster NE-
1120 PM CDT Sun Apr 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN LANCASTER COUNTY...
At 1119 PM CDT, a severe thunderstorm was located near Lincoln,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lincoln, Waverly, Raymond, Davey and Conestoga State Recreation Area.
This includes Interstate 80 in Nebraska between mile markers 395 and
412.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4075 9687 4105 9675 4105 9669 4098 9646
4095 9646 4069 9657
TIME...MOT...LOC 0419Z 203DEG 35KT 4089 9666
HAIL...1.00IN
WIND...60MPH
$$
KERN104
WWUS53 KOAX 220430
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1130 PM CDT Sun Apr 21 2019
NEC109-220439-
/O.CAN.KOAX.SV.W.0013.000000T0000Z-190422T0445Z/
Lancaster NE-
1130 PM CDT Sun Apr 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LANCASTER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4075 9687 4105 9675 4105 9669 4098 9646
4095 9646 4069 9657
TIME...MOT...LOC 0427Z 205DEG 39KT 4099 9660
$$
KERNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 6:32 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 21, 6:32 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 632 PM CDT Sun Apr 21 2019 .SHORT TERM...(Tonight through Tuesday Night) Issued at 308 PM CDT Sun Apr 21 2019 Pleasant conditions continued across the forecast area today, despite some lingering cloud cover. At the surface, a cold front lay draped across the state from south-central through northeast Nebraska. A surface low gradually drifted east along the KS/NE border through the afternoon. Temperatures north of the front, in northeast NE, topped out in the low to mid 70s, while locations further southeast of the boundary managed to reach the low to mid 80s. By 2pm, dewpoints had only risen to the low to mid 50s. Aloft, an upper ridge that had remained over the area through the morning was gradually being broken down by an approaching shortwave. Afternoon radar returns indicated high-based showers trying to develop, generally in cooler air to the north of the front, although it appears that precipitation struggled to reach the ground. A fairly strong cap remained in place over much of the region, keeping stronger development at bay through the majority of the day. However, the approaching surface low coupled with daytime heating may be able to produce convection along the front capable of breaking through the inversion this evening. General model consensus continues to hint at storms firing to the southwest of Columbus around 00Z and tracking northeast. MLCAPE will be modest, around 500 to 1000 J/Kg this evening. Low level and mid level lapse rates will be around 7-8 C/km shortly after 00Z, and 0-6 km shear is expected to be around 30 kts. This combination could produce a few severe storms capable of large hail and strong winds. But, with strongest convection not expected until the early evening, the severe threat should be fairly short- lived with the loss of daytime heating. Additional scattered sub-severe convection will move across parts of the forecast area tonight, as the surface low tracks northeast along the cold front. The majority of the precip should exit the forecast area by early Monday afternoon, however a few scattered showers could linger. Gusty north winds will wrap around behind the departing disturbance, keeping high temperatures limited to the 50s and 60s. Tuesday will be a bit warmer, with temperatures rising into the mid 60s. High pressure will remain over the region, allowing dry conditions to prevail through Tuesday night. .LONG TERM...(Wednesday through Sunday) Issued at 308 PM CDT Sun Apr 21 2019 An upper low will track across the southern half of the country Wednesday through Thursday, keeping us on the edge of northwesterly zonal flow aloft. A weak disturbance moving through the northern flow could bring a spotty chance for precip to the region Thursday. Otherwise, dry weather will continue through much of the week, as temperatures rise back into the low 70s by Wednesday. The next decent chance for precip isn't expected until Friday and Saturday as slightly warmer air advects into the region ahead of a midlevel trough. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 630 PM CDT Sun Apr 21 2019 A cold front will push through the TAF sites overnight at KOFK and Monday morning for KOMA and KLNK. This evening, scattered thunderstorms are possible and will continue to develop into more widespread showers through the overnight hours. With the frontal passage, winds will switch to the northwest and gust toward 25kts through the day Monday. In addition, MVFR to possibly IFR cigs are possible behind the front. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...KG LONG TERM...KG AVIATION...Kern
Hazardous weather outlook, Apr 21, 7:40 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 740 PM CDT Sun Apr 21 2019 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-221445- Monona-Harrison-Shelby-Pottawattamie-Montgomery-Page-Knox-Cedar- Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- 740 PM CDT Sun Apr 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday There is a chance for thunderstorms this evening and overnight. A few severe storms are possible through 1 am. Large hail and damaging winds will be the main hazards. A few sub-severe storms could linger into Monday morning. .DAYS TWO THROUGH SEVEN...Monday night through Sunday The next chance for storms looks to be Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ079-090-NEZ067-068-091-093-221445- Mills-Fremont-Cass-Otoe-Nemaha-Richardson- 740 PM CDT Sun Apr 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa and southeast Nebraska. .DAY ONE...Tonight and Monday There is a chance for thunderstorms this evening and overnight. A few severe storms are possible through 1 am. Large hail and damaging winds will be the main hazards. A few sub-severe thunderstorms could linger into Monday morning. Minor flooding is occurring along the Missouri River from around Plattsmouth downstream to past Rulo. .DAYS TWO THROUGH SEVEN...Monday night through Sunday The next chance for storms looks to be Friday into Saturday. Minor flooding will continue much of the week along the Missouri River from around Plattsmouth downstream to past Rulo. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 21, 10:59 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1059 PM CDT Sun Apr 21 2019
NEZ042-043-220445-
Platte NE-Colfax NE-
1059 PM CDT Sun Apr 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLFAX AND CENTRAL
PLATTE COUNTIES UNTIL 1145 PM CDT...
At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Columbus, Duncan, Platte Center, Monroe, Richland, Tarnov, College
View Trailer Park, Camp Pawnee, Shell Creek Elementary School, Lake
North Babcock Campground, Central Community College, Lake Ocaonee,
Circle H Trailer Park and Camp Luther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4163 9758 4157 9702 4138 9731 4139 9732
4140 9738 4137 9745 4136 9752 4134 9758
4134 9760 4139 9760 4140 9770 4152 9770
4153 9772
TIME...MOT...LOC 0359Z 220DEG 24KT 4147 9740
KERNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:33 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 42 min |
| Apr 21, 10:05 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 40 min |
| Apr 21, 10:56 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Platte, Stanton | 34 min |
| Apr 21, 10:59 PM CDT | Special Weather Statement | OAX | Colfax, Platte | 46 min |
| Apr 21, 11:46 PM CDT | Special Weather Statement | OAX | Cuming | 29 min |
| Apr 22, 12:19 AM CDT | Special Weather Statement | OAX | Cuming | 26 min |
| Apr 22, 12:57 AM CDT | Special Weather Statement | OAX | Cedar, Thurston, Wayne | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.